Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Pelvic inflamatory disease - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: Women's Health
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
User :   Dear Doctor,

My doctor advised that i have pus cells in the uterus. what could be the cause. Is it likely to Pelvic inflammatory disease please advise
Doctor :   Hi
Doctor :  
may i know what symptoms you have?
User :   low abdominal pains , painful sexual intercourse, sharp pain on the left side, body aches
Doctor :   what is your age?

User :   iam 31 years old
Doctor :   do you have white discharge from vagina?
User :   no
Doctor :   what investigations have been done in this regard?
User :   pap smear, urine , blood tests, ultra sound of the pelvis and Full blood count and HDV(not too sure
Doctor :  
Doctor :  
presence of the pus cells with the symptoms you have described is suggestive of pelvic inflammatory disease
User :   what could be the cause since my partner has no such syptoms. what could cause the PID
Doctor :   the cause for pelvic inflammatory disease may be virus, bacterial, fungal infection, but the most common cause is bacterial infection
User :   what would normally lead to bacterial infection
Doctor :   low immunity, lack of personal hygiene, trauma, presence of IUD device repeated urinary tract infection all leads to bacterial infection
User :   what would be your recommendations. i was once diagnosed with the same condition prior to the birth of my now 2year old baby
Doctor :   pelvic inflammatory disease is fairly common in the women.

Doctor :   complete treatment with the antibiotic is what i suggest
Doctor :   meaning get a culture and sensitivity test of the uterine secretions
Doctor :   and once the organism causing is isolated and identified than appropriate antibiotic can be administered
User :   i was given cipro od 1000 mg
Doctor :   and any other medications?
User :   that was the only antibiotic i was given and trigan D
Doctor :   one antibiotic is enough if the organism is sensitive

Doctor :   has your symptoms resolved with the treatment
User :   i was only given the medication yesterday. i was feeling slightly bad this evening though am now a bit better
Doctor :  
Doctor :  
it is a good antibiotic
Doctor :  
continue the same for the entire course till your doctor suggests
Doctor :   if indulging in sexual intercourse condom is a must for the next 15 days
User :   thank you
Doctor :   is there any thing else i can help you with?
User :   i keep gettin different versions from doctors. the last suggestion was adhesion likely caused by my ceasarian delivery
Doctor :  
it is different and the present condition is different
Doctor :  
adhesion is as a result of the surgery
Doctor :  
it is one of the most common complication
User :   it was one of the initial suggestions by the doctor. yes it was a result of surgery
User :   the doctor two months ago indicated i had high uric acid in the body after undergoing a colonoscopy
Doctor :  
User :   I have had an unstable health for the last three years and my problems mainly around the abdominal area
Doctor :  
User :   do i need to change my eating habits and minimise on exrecise
Doctor :  
after many investigations it is diagnosed as pelvic inflammatory disease, in this condition food and exercise has no benefit
Doctor :  
it is the antibiotic medication which will cure the disease
Doctor :  
preventive measures are use of condoms and personal hygiene
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor